Waiting time phenomena of the Hele-Shaw and the Stefan problem

Sunhi Choi, Inwon Kim

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

In this paper we investigate the waiting time phenomena for the one-phase Hele-Shaw and Stefan problems. For the Hele-Shaw problem we identify a general criterion on the growth rate of the initial data, which determines the occurrence of a waiting time. For the Stefan problem we show that the waiting time phenomena depend on the balance between the initial data and the geometry of the initial positive phase. Indiana University Mathematics Journal

Original languageEnglish (US)
Pages (from-to)525-551
Number of pages27
JournalIndiana University Mathematics Journal
Volume55
Issue number2
DOIs
StatePublished - 2006
Externally publishedYes

Fingerprint

Hele-Shaw
Stefan Problem
Waiting Time

Keywords

  • Free boundary problem
  • Hele-Shaw problem
  • Stefan problem
  • Viscosity solutions
  • Waiting time phenomena

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Waiting time phenomena of the Hele-Shaw and the Stefan problem. / Choi, Sunhi; Kim, Inwon.

In: Indiana University Mathematics Journal, Vol. 55, No. 2, 2006, p. 525-551.

Research output: Contribution to journalArticle

@article{ecbec25ac14c497694a132d5f5ef0593,
title = "Waiting time phenomena of the Hele-Shaw and the Stefan problem",
abstract = "In this paper we investigate the waiting time phenomena for the one-phase Hele-Shaw and Stefan problems. For the Hele-Shaw problem we identify a general criterion on the growth rate of the initial data, which determines the occurrence of a waiting time. For the Stefan problem we show that the waiting time phenomena depend on the balance between the initial data and the geometry of the initial positive phase. Indiana University Mathematics Journal",
keywords = "Free boundary problem, Hele-Shaw problem, Stefan problem, Viscosity solutions, Waiting time phenomena",
author = "Sunhi Choi and Inwon Kim",
year = "2006",
doi = "10.1512/iumj.2006.55.2711",
language = "English (US)",
volume = "55",
pages = "525--551",
journal = "Indiana University Mathematics Journal",
issn = "0022-2518",
publisher = "Indiana University",
number = "2",

}

TY - JOUR

T1 - Waiting time phenomena of the Hele-Shaw and the Stefan problem

AU - Choi, Sunhi

AU - Kim, Inwon

PY - 2006

Y1 - 2006

N2 - In this paper we investigate the waiting time phenomena for the one-phase Hele-Shaw and Stefan problems. For the Hele-Shaw problem we identify a general criterion on the growth rate of the initial data, which determines the occurrence of a waiting time. For the Stefan problem we show that the waiting time phenomena depend on the balance between the initial data and the geometry of the initial positive phase. Indiana University Mathematics Journal

AB - In this paper we investigate the waiting time phenomena for the one-phase Hele-Shaw and Stefan problems. For the Hele-Shaw problem we identify a general criterion on the growth rate of the initial data, which determines the occurrence of a waiting time. For the Stefan problem we show that the waiting time phenomena depend on the balance between the initial data and the geometry of the initial positive phase. Indiana University Mathematics Journal

KW - Free boundary problem

KW - Hele-Shaw problem

KW - Stefan problem

KW - Viscosity solutions

KW - Waiting time phenomena

UR - http://www.scopus.com/inward/record.url?scp=33744725861&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33744725861&partnerID=8YFLogxK

U2 - 10.1512/iumj.2006.55.2711

DO - 10.1512/iumj.2006.55.2711

M3 - Article

AN - SCOPUS:33744725861

VL - 55

SP - 525

EP - 551

JO - Indiana University Mathematics Journal

JF - Indiana University Mathematics Journal

SN - 0022-2518

IS - 2

ER -